MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4006C0408
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the major aortopulmonary collateral artery (mapca) using penumbra coil 400s (pc400s).During the procedure, the physician successfully placed five pc400 coils in the target vessel using a lantern delivery microcatheter (lantern).While advancing a new pc400, the lantern kicked out of the target location; therefore, physician removed the pc400 in order to reposition the lantern.While retracting the pc400 into the lantern during an attempt to reposition, the pc400 unintentionally detached in the lantern.Therefore, the physician removed the lantern containing the detached coil, then removed the coil out and reinserted the lantern into the patient's body.The procedure was completed using additional pc400¿s and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the penumbra coil 400 (pc400) pusher assembly.Bends and kinks were present along the pusher assembly approximately 27.0, 107.0 and from 142.0 ¿ 147.5 cm from the proximal end.The embolization coil was detached from the pusher assembly distal detachment tip (ddt).The proximal constraint sphere was within the ddt.The stretch resistant (sr) wire within the embolization coil was fractured.Offset coil winds were present along the embolization coil.Conclusions: evaluation of the returned pc400 confirmed a detached embolization coil and revealed a fractured sr wire.If the device is forcefully retracted against resistance, damage such as a fractured sr wire may occur.This damage likely contributed to the reported unintentional detachment.The lantern identified in the complaint was not returned for evaluation.Further evaluation of the returned pc400 revealed pusher assembly kinks and offset coil winds.These damages were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8775556
Report Number3005168196-2019-01334
Device Sequence Number1993412
Product Code HCG
UDI-Device Identifier00814548011905
UDI-Public00814548011905
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2026
Device Catalogue Number4006C0408
Device Lot NumberF85596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/19/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date08/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Date Report Sent to FDA01/01/2005